Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 308, NWS Blacksburg, VA

August 25, 2007Montgomery County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 25, 2007, 7:15 PM EDT for Montgomery County, Virginia. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2007, 7:15 PM EDT (23:15 UTC)
Expired
Aug 25, 2007, 8:15 PM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Montgomery County, VA

The radar

The Roanoke radar (KFCX), 28 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 7:33 PM EDTTSTM WND DMG1 Sse Elliston, VATREES AND TREE LIMBS DOWN BETWEEN SHAWSVILLE AND ELLISTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1314 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 252315
SVRRNK
VAC121-260015-
/O.NEW.KRNK.SV.W.0308.070825T2315Z-070826T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
715 PM EDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 815 PM EDT.

* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ELLISTON...OR ABOUT NEAR SHAWSVILLE...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLACKSBURG...
  ELLISTON...
  AND ELLISTON-LAFAYETTE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3735 8026 3731 8026 3723 8018 3720 8019
      3713 8052 3718 8057 3719 8055 3719 8057
      3724 8061 3727 8052 3737 8033
TIME...MOT...LOC 2315Z 248DEG 12KT 3724 8028

$$

AMS
2 follow-up statements
000 
WWUS51 KRNK 252350
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
750 PM EDT SAT AUG 25 2007

VAC121-260015-
/O.CON.KRNK.SV.W.0308.000000T0000Z-070826T0015Z/
MONTGOMERY VA-
750 PM EDT SAT AUG 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN MONTGOMERY COUNTY...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MC DONALDS MILL...OR ABOUT 8 MILES SOUTH OF SINKING
CREEK. THIS STORM WAS NEARLY STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELLISTON AND ELLISTON-LAFAYETTE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3735 8026 3731 8026 3723 8018 3720 8019
      3713 8052 3718 8057 3719 8055 3719 8057
      3724 8061 3727 8052 3737 8033
TIME...MOT...LOC 2350Z 251DEG 3KT 3730 8027

$$

AMS
000 
WWUS51 KRNK 260008
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
805 PM EDT SAT AUG 25 2007

VAC121-260015-
/O.EXP.KRNK.SV.W.0308.000000T0000Z-070826T0015Z/
MONTGOMERY VA-
805 PM EDT SAT AUG 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY COUNTY
EXPIRES AT 815 PM EDT...

A CLUSTER OF THUNDERSTORMS COVERED MUCH OF MONTGOMERY COUNTY. THE 
STORMS HAVE WEAKENED SINCE 8:00 PM AND NO LARGE HAIL OR DAMAGING 
WINDS ARE EXPECTED. HOWEVER...HEAVY RAIN AND FREQUENT LIGHTNING WILL 
CONTINUE UNTIL THE STORMS DISSIPATE AROUND 9:00 PM. 

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3735 8026 3731 8026 3723 8018 3720 8019
      3713 8052 3718 8057 3719 8055 3719 8057
      3724 8061 3727 8052 3737 8033
TIME...MOT...LOC 0005Z 251DEG 3KT 3730 8026

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:40 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 25, 3:40 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A COOL FRONT IS MOVING SOUTHEAST ACROSS THE OHIO VALLEY. AS THE
FRONT APPROACHES EXPECT AN INCREASED THREAT OF SHOWERS AND
THUNDERSTORMS. THE FRONT IS EXPECTED TO STALL AND BECOME
STATIONARY OVER THE AREA...AND WILL BE THE FOCUS FOR SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
HOT SFC TEMPS HAVE CONTRIBUTED TO STRONG INSTABILITY THIS
AFTERNOON. SBCAPES ARE APPROACHING 4000 J/KG NORTH OF LYH WHERE
SFC DEWPOINTS ARE POOLING IN THE L-M70S. CONVERGENCE OVER THE MTNS
IS PROVIDING THE LIFT NEED TO RELEASE THE INSTABILITY...SO WILL
HAVE TO MONITOR CLOSELY FOR DEVELOPMENT OF SVR DEEP CONVECTION.
LIKE YESTERDAY...ANY PARCEL THAT REACHES THE LFC IS HEADED TO THE
TOP OF THE ATMOSPHERE WITH VIGOR. GIVEN THE LARGE CAPE...MAIN
THREAT APPEARS TO BE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LARGE TEMP/DEWP SPREADS OF 30-40 DEGREES...WITH INVERTED V
STRUCTURE OF LOW LEVEL SOUNDING ENVIRONMENT WILL ALSO SUPPORT
MICROBURST TYPE WIND. MEAN WIND IS OUT OF THE SW AT 7KTS...SO
EXPECT A NE DRIFT TO THE INDIVIDUAL STORM CELLS.

ONCE WE GET PAST SUNSET...INSTABILITY SHOULD WANE. HOWEVER...APPROACH
OF FRONT IN THE OHIO VALLEY WILL LIKELY BE FOCUS FOR CONTINUED
THREAT OF SHRA/TSRA DURING THE OVERNIGHT AND INTO THE DAY SUNDAY. WILL
MAINTAIN AT LEAST CHC THREAT FOR OUR NW CWA OVERNIGHT AND AREAWIDE
SUNDAY. INCREASED CLOUD WILL HELP LESSEN THE IMPACT OF THE HEAT
SUNDAY BUT DEWPOINTS WILL CONTINUE TO REMAIN ELEVATED WITH MUGGY
CONDITIONS PERSISTING.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
ALTHOUGH BOUNDARY WILL BE IN A WEAKEND FORM EAST OF THE BLUE
RIDGE...AN ADDITIONAL DISTURBANCE WILL RIDGE NE ALONG IT INTO
MONDAY MORNING. THIS HAS BEEN A CONSISTENT SOLUTION OVER THE PAST
FEW DAYS...SO DID INCREASE TO LIKELY POPS IN THE SE CORNER OF THE CWA.
ON MONDAY...TRICKY TEMP AND CLOUD FORECAST AS A NE COMPONENT FROM
0-10KTS IS PROGGED UP TO H7 PER WRF MODEL SOUNDINGS AT LYH. MAV MOS
SEEMS WAY TOO WARM...AND THINKING WEDGE OF CLOUDS AND COOLER TEMPS
WILL EAT UP LYH...KEEPING THEM MUCH COOLER...AND FOLLOWED THE MET
AND FWC NUMBERS THERE. ROA COULD MAY BE COOLER THAN FORECAST IF
WEDGE GETS THAT FAR WEST...WHICH SEEMS POSSIBLE CONSIDERING THE
DEPTH OF THE FLOW. +20C H85 TEMPS RIGHT BACK INTO THE EXTREME SW
OF THE CWA...NEAR BLF...SO EXPECTING QUITE A MAX T GRID CONTRAST
FROM SW TO NE. THIS IS GOOD ENOUGH FOR SLT CHC POPS MOST PLACES ON
MONDAY. ALTHOUGH LYH MAY BREAK OUT WITH SOME SUN BY THE
AFTERNOON...THEY SHOULD SOCK RIGHT BACK IN OVERNIGHT WITH LOW
CLOUDS...CAUSING SMALL DIURNAL MONDAY AND MONDAY NIGHT IN THOSE
PARTS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
OPERATIONAL GFS HAS BEEN DOING A FLIP FLOP TIMING A STRONG COLD
FRONT WHICH WILL PASS MID TO LATE WEEK. 0Z RUN WAS MUCH FASTER
THAN PREVIOUS RUNS AND SOME OTHER LONG RANGE GUIDANCE. THE LATEST
12Z GFS IS HINTING AT MORE OF A PREFRONTAL TROUGH...AS MOST OF THE
UPPER SUPPORT IS IN SOUTHEAST CANADA...WITH THE BULK OF THE COOLER
AIR SLOWER TO ARRIVE FROM THE OHIO VALLEY. 12Z GFS ALSO MORE
SIMILAR TO 0Z GFS ENSEMBLES...WHICH PLACE AOA +20C AT H85 OVER CWA
ON THURSDAY. THUS...DECIDED TO STAY CLOSE TO WHAT WAS ALREADY IN
THE GRIDS...UNTIL A BETTER MODEL CONSENSUS FORMS. ALSO...GFS HAS A
WELL KNOWN BIAS FOR PUSHING FRONTS THROUGH TOO FAST AT THIS
RANGE...ESPECIALLY WITH WHAT HAS BECOME A DOMINANT SE UPPER RIDGE
OVER THE PAST FEW WEEKS. THINK WE WILL SQUEAK IN ONE MORE HOT DAY
AHEAD OF THE COOLER AIR ON THURSDAY...BEFORE THE PATTERN CHANGES.
BEFORE THEN...WEAK BOUNDARY WILL BE LEFT OVER IN THE SE CWA ON
TUESDAY...RESPONSIBLE FOR SOME SHWRS AND STORMS. AS THE UPPER
RIDGE LEAKS BACK EAST...SW CWA WILL BE FIRST TO WARM TUES AND
WEDNESDAY. ALTHOUGH MODEL PROFILES ARE RATHER DRY...FELT INCLINED
TO LEAVE IN AT LEAST A SLT CHC POP ACROSS THE REGION...WITH COOLER
AIR ON NE WINDS TRYING TO HOLD ON WHILE SW WINDS BUILD HOT AIR
INTO THE SW PORTION OF THE CWA. THE COOLEST AIR IN SEVERAL
WEEKS...H85 TEMPS TOUCHING 10C?...SHOULD ARRIVE NEXT
WEEKEND...RIGHT IN TIME FOR THE BEGINNING OF METEOROLOGICAL FALL.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS
THIS AFTERNOON AND PERSIST THROUGH SUNSET. ADDITIONAL TSTM
ACTIVITY WILL APPROACH FROM THE OHIO VALLEY...THREATENING THE TAF
SITES LATER TONIGHT AND SUNDAY. SFC FRONT THAT IS APPROACHING FROM
THE OHIO VALLEY IS EXPECTED TO STALL OVER THE AREA SUNDAY NIGHT
WITH BKN AREAS OF CLOUD COVER PERSISTING INTO EARLY NEXT WEEK.
FRONT WILL ALSO BE THE FOCUS FOR DIURNAL CYCLE OF SHRA/TSRA.

&&

.CLIMATE...
RECORD HIGH MINIMUM (WARMEST LOWS)

           AUGUST 25TH   AUGUST 26TH
ROANOKE    71/1978       70/1978
LYNCHBURG  71/1993       74/1903
DANVILLE   73/1968       72/1949
BLACKSBURG 66/1989       64/1959
BLUEFIELD  68/1975       69/1975

RECORD HIGHS

               AUGUST 25TH      AUGUST 26TH
ROANOKE        95/1993          98/1959
LYNCHBURG      100/1943         95/1900
DANVILLE       98/1998          98/1968
BLACKSBURG     90/1993          91/1993
BLUEFIELD      89/1995          87/1993

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...KM
SHORT TERM...KM
LONG TERM...KM
AVIATION...PM
CLIMATE...
Hazardous weather outlook, Aug 25, 4:45 AM EDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 AM EDT SAT AUG 25 2007

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-260930-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
445 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND
EVENING IN THE MOUNTAINS AND FOOTHILLS. INSTABILITY WILL BE HIGH...
SO ANY STORMS THAT DEVELOP WILL LIKELY BE STRONG...AND A FEW OF
THE STORMS MAY BE STRONG ENOUGH TO PRODUCE PENNY SIZED OR LARGER
HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLOW MOVING COLD FRONT WILL PASS THROUGH THE AREA BY SUNDAY
NIGHT. THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS AHEAD OF THE
FRONT SUNDAY...AND STRONGER WIND FIELDS ALOFT MAY HELP PRODUCE
DAMAGING WIND GUSTS IN THE STRONGER STORMS. IN ADDITION...LOCALLY
HEAVY DOWNPOURS ARE LIKELY...WITH MULTIPLE STORMS MOVING OVER SOME
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ043>047-058-059-260930-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
445 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING IN THE PIEDMONT. INSTABILITY WILL BE HIGH... SO ANY STORMS
THAT DEVELOP WILL LIKELY BE STRONG...AND A FEW OF THE STORMS MAY
BE STRONG ENOUGH TO PRODUCE PENNY SIZED OR LARGER HAIL OR DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLOW MOVING COLD FRONT WILL PASS THROUGH THE AREA SUNDAY NIGHT.
THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS AHEAD OF THE FRONT
SUNDAY AFTERNOON INTO SUNDAY NIGHT...AND STRONGER WIND FIELDS ALOFT
MAY HELP PRODUCE DAMAGING WIND GUSTS IN THE STRONGER STORMS. IN
ADDITION...LOCALLY HEAVY DOWNPOURS ARE LIKELY...WITH MULTIPLE
STORMS MOVING OVER SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 25, 5:58 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             7 NW LEWISBURG          37.87N 80.54W
08/25/2007  E0.75 INCH       GREENBRIER         WV   TRAINED SPOTTER

            HAILED FOR 10 MINUTES BEGINNING AT 515 AND LASTING UNTIL
            525 PM.HAIL COVERED THE GROUND.

0510 PM     HAIL             9 NW LEWISBURG          37.89N 80.57W
08/25/2007  E0.75 INCH       GREENBRIER         WV   TRAINED SPOTTER

&&

11
Local storm report, Aug 25, 6:30 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     RENICK                  37.98N 80.37W
08/25/2007                   GREENBRIER         WV   LAW ENFORCEMENT

            TREES DOWN ON BROWNSTOWN ROAD. CAR WRAPPED IN POWERLINES.
            POSSIBLE MICROBURST.

&&

11
Special weather statement, Aug 25, 6:37 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT SAT AUG 25 2007

VAZ014-252300-
MONTGOMERY VA-
637 PM EDT SAT AUG 25 2007

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF SHAWSVILLE...MOVING EAST AT 10
MPH. THE STRONG THUNDERSTORM WILL BE NEAR MC DONALDS MILL AROUND
6:45 PM.

EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF
THIS STORM.

AMS
Special weather statement, Aug 25, 6:46 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT SAT AUG 25 2007

VAZ012-252315-
WYTHE VA-
646 PM EDT SAT AUG 25 2007

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF WYTHEVILLE...OR ABOUT 3
MILES NORTHWEST OF COLEMAN STORE...MOVING EAST AT 30 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...MAX MEADOWS AT 650 PM EDT...GRAHAMS FORGE
AT 655 PM EDT...GUNTON PARK AT 700 PM EDT... AND PATTERSON AT 705 PM
EDT.

EXPECT RAINFALL AMOUNTS OF ONE INCH DURING THE NEXT 30 MINUTES.
SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

AMS
Special weather statement, Aug 25, 6:50 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT SAT AUG 25 2007

VAZ024-252345-
ROCKBRIDGE VA-
650 PM EDT SAT AUG 25 2007

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES WEST OF LEXINGTON CITY...MOVING NORTHEAST
AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...ROCKBRIDGE BATHS AT
715 PM EDT...FAIRFIELD AT 730 PM EDT...BROWNSBURG AT 735 PM EDT...
VESUVIUS AT 745 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

STONEFIELD
Special weather statement, Aug 25, 6:54 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT SAT AUG 25 2007

NCZ001-VAZ015-260000-
ASHE NC-GRAYSON VA-
654 PM EDT SAT AUG 25 2007

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF WHITETOP...OR ABOUT OVER
NELLA...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...GRAYSON HIGHLANDS STATE PARK AT 725 PM EDT...RUGBY AT 740 PM
EDT...VOLNEY AT 800 PM EDT...

EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT HOUR ARE
POSSIBLE.

STONEFIELD

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:00 PM EDTSevere Thunderstorm WarningRNKPulaski75 min
Aug 25, 6:27 PM EDTSevere Thunderstorm WarningRNKGiles78 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.